Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Had headache in eyes and back of head with vomiting. Ibuprofen helped. Underlying cause?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions

I would like to ask a question on behalf of my wife. She is 34, in good healthand works as a teacher.

She has had a headache since monday when it was accompanied with vomiting. Then it became better but has not completely disappeared. It is in the area of eyes as well as at the back of the head. Ibuprofen 800 mg helped a bit on monday aftet she has occasionaly used 400 mg with not much difference.

Please advise if this is a brain tumor or perhaps not that bad?

Appart from the headache she is ok. No other vision or moving or anything similar.

She has had headaches since childhood and a few scans have been performed, the latest one less than 2 years ago. All was normal.

Should she have another scan or should she switch to prescription medications or should she take more of ibuprofen?

How much of a serious concern does this have?

Maybe one more thing to point. It is the beginning of the school year and similar situation was also a year ago.

During the summer there were much less headaches, almost none. Can returning to work trigger a headache?
And how about the headache period going on for several days? It is of less serious than on Monday but can be sensed again in the afternoon

With best regards
Posted Thu, 26 Sep 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 6 hours later
Brief Answer:
Most likely it is migraine

Detailed Answer:
Thank you for posting your query.

I have gone through the details mentioned by you, regarding your wife's headache.

I can understand your concern, as the headache is going on for about six days and associated with vomiting.

However, I would like to reassure you that there are very little chances of this being due to brain tumor or any other serious neurological disease.

The most likely cause for her symptoms could be migraine, which can get triggered with stress or extra workload.

I think you can switch her to prescription medications, including naproxen and rizatriptan for pain relief. In addition, she may benefit with preventive medications for migraine headache such as topiramate, beta blockers, etc.

If symptoms persist, a repeat brain scan may be done.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor